Arkansas, 2001

Hail in Arkansas, May 6, 2001

May 6, 2001 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 6, 2:00 PM CST, 3 hours 17 minutes earlier.

Area forecast discussion, May 6, 2:00 PM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT SUN MAY 6 2001

UNSTABLE AIR WILL BE ABLE TO PRODUCE STRONG TO SEVERE THUNDERSTORMS
IN SPITE OF THE UPPER LEVEL SYSTEM BEING SO FAR TO THE NORTH. STEEP
LAPSE RATES AND STRONG HEATING WILL OVERCOME THE LACK OF A STRONG
LOW NEARBY. SURFACE DEW POINTS QUITE HIGH ACROSS ALL OF THE STATE.
SO THE FORECAST FOR LATE THIS AFTERNOON AND EARLY TONIGHT WILL
MENTION THE POSSIBILITY OF SEVERE STORMS. LOWS TONIGHT WILL NOT BE
AS LOW AS THOUGHT PREVIOUSLY ON ACCOUNT OF THE HIGHER DEW POINTS.
FRONT WILL NOT BE RUSHING THROUGH...SO WINDS TOMORROW WILL NOT BE
STRONG BEHIND THE FRONT. EXPECT THE COLD FRONT ALREADY INTO THE
NORTHWEST CORNER OF THE STATE BY 12Z MONDAY. CHANCES OF RAIN FOR THE
NORTHWEST WILL BE LOWER THAN THE CENTRAL AND SOUTHEAST SECTIONS.
HIGHS TOMORROW IN THE 70S AND A FEW 80S. RAIN AMOUNTS TONIGHT OVER
WESTERN ARKANSAS WILL BE SIGNIFICANT...IN THE ONE INCH RANGE.
SHOWERS MAY LINGER OVER SOUTHEAST ZONES MONDAY NIGHT AS THE FRONT
SLOWS DOWN. DRY FORECAST FOR TUESDAY. IN THE EXTENDED PERIOD...THE
NEXT FRONT WILL BE CROSSING THE STATE FROM NORTHWEST TO SOUTHEAST ON
FRIDAY...SO I MOVED UP THE THUNDERSHOWERS FROM SATURDAY TO FRIDAY.

LIT TB 064/078 060/080 060 32662
HRO BB 058/073 056/076 057 32631
PBF TB 066/079 062/082 062 32663
HOT TB 064/080 058/082 058 32662

.LIT...NONE.

In the hours before

Special weather statement, May 6, 12:30 PM CST, 4 hours 47 minutes before
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT SUN MAY 6 2001

ARZ030-037-038-040-041-052-070930-
LOGAN-MONTGOMERY-PIKE-POLK-SCOTT-YELL-
130 PM CDT SUN MAY 6 2001

...MODERATE RISK OF SEVERE WEATHER FOR THE WESTERN SECTIONS OF
ARKANSAS THIS AFTERNOON AND TONIGHT...

THERE IS A MODERATE RISK OF SEVERE WEATHER IN THE WESTERN SECTIONS OF
THE STATE THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL MOVE SLOWLY EAST ACROSS OKLAHOMA THIS AFTERNOON
AND TONIGHT...REACHING WESTERN ARKANSAS LATE TONIGHT INTO MONDAY.
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG THE
COLD FRONT IN OKLAHOMA AND THEY WILL MOVE EAST INTO ARKANSAS
TONIGHT.

ISOLATED STORMS WILL BE STRONG OR SEVERE. AN ISOLATED SEVERE
THUNDERSTORM OR TWO COULD DEVELOP IN WESTERN ARKANSAS LATE THIS
AFTERNOON AHEAD OF THE MAIN AREA OF THUNDERSTORMS.

THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE
HAIL.

STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS IN
THE WESTERN HALF OF ARKANSAS...INCLUDING THE LITTLE ROCK METROPOLITAN
AREA...MAY BE ACTIVATED TONIGHT.

ARZ003>007-012>016-021>025-031>034-039-042>047-053>057-062>069-
070930-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LONOKE-MARION-
MONROE-NEWTON-OUACHITA-PERRY-POPE-PRAIRIE-PULASKI-SALINE-SEARCY-
SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-
130 PM CDT SUN MAY 6 2001

...SLIGHT RISK OF SEVERE WEATHER FOR MOST OF ARKANSAS LATE THIS
AFTERNOON AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE WEATHER IN MOST SECTIONS OF
THE STATE LATER THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL MOVE SLOWLY EAST ACROSS OKLAHOMA THIS AFTERNOON
AND TONIGHT...REACHING WESTERN ARKANSAS LATE TONIGHT INTO MONDAY.
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG THE
COLD FRONT IN OKLAHOMA AND THEY WILL MOVE EAST INTO ARKANSAS
TONIGHT.

ISOLATED STORMS WILL BE STRONG OR SEVERE. AN ISOLATED SEVERE
THUNDERSTORM OR TWO COULD DEVELOP IN WESTERN ARKANSAS LATE THIS
AFTERNOON AHEAD OF THE MAIN AREA OF THUNDERSTORMS.

THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE
HAIL.

STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS IN
THE WESTERN HALF OF ARKANSAS...INCLUDING THE LITTLE ROCK METROPOLITAN
AREA...MAY BE ACTIVATED TONIGHT.

38

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Garland

When
May 6, 5:17 PM CST
Where
Garland County, Hot Spgs
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.500, -93.050

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, May 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250464.